Pediatric Priapism Secondary to Psychotherapeutic Medications

William R. Armstrong, Gwen M. Grimsby, Micah A. Jacobs

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

With the increased application of many different drug classes for the treatment of psychiatric conditions in children, the incidence of priapism has also increased. Priapism of pharmacotherapeutic etiology in the pediatric population is a complex and poorly understood entity that continues to present new management challenges for clinicians. We present 2 cases of pediatric priapism thought to be secondary to the use of pharmacotherapeutic agents. In the first case, sertraline, an antidepressant, and in the second case, atomoxetine, a nonstimulant medication, are implicated as the most likely causative agents. Both medications have a growing association with priapism in the literature.

Original languageEnglish (US)
Pages (from-to)376-378
Number of pages3
JournalUrology
Volume86
Issue number2
DOIs
StatePublished - Aug 1 2015

Fingerprint

Priapism
Pediatrics
Sertraline
Antidepressive Agents
Psychiatry
Incidence
Pharmaceutical Preparations
Population

ASJC Scopus subject areas

  • Urology

Cite this

Pediatric Priapism Secondary to Psychotherapeutic Medications. / Armstrong, William R.; Grimsby, Gwen M.; Jacobs, Micah A.

In: Urology, Vol. 86, No. 2, 01.08.2015, p. 376-378.

Research output: Contribution to journalArticle

Armstrong, William R. ; Grimsby, Gwen M. ; Jacobs, Micah A. / Pediatric Priapism Secondary to Psychotherapeutic Medications. In: Urology. 2015 ; Vol. 86, No. 2. pp. 376-378.
@article{afb3ed5da2a842168f7199517c20b8af,
title = "Pediatric Priapism Secondary to Psychotherapeutic Medications",
abstract = "With the increased application of many different drug classes for the treatment of psychiatric conditions in children, the incidence of priapism has also increased. Priapism of pharmacotherapeutic etiology in the pediatric population is a complex and poorly understood entity that continues to present new management challenges for clinicians. We present 2 cases of pediatric priapism thought to be secondary to the use of pharmacotherapeutic agents. In the first case, sertraline, an antidepressant, and in the second case, atomoxetine, a nonstimulant medication, are implicated as the most likely causative agents. Both medications have a growing association with priapism in the literature.",
author = "Armstrong, {William R.} and Grimsby, {Gwen M.} and Jacobs, {Micah A.}",
year = "2015",
month = "8",
day = "1",
doi = "10.1016/j.urology.2015.05.006",
language = "English (US)",
volume = "86",
pages = "376--378",
journal = "Urology",
issn = "0090-4295",
publisher = "Elsevier Inc.",
number = "2",

}

TY - JOUR

T1 - Pediatric Priapism Secondary to Psychotherapeutic Medications

AU - Armstrong, William R.

AU - Grimsby, Gwen M.

AU - Jacobs, Micah A.

PY - 2015/8/1

Y1 - 2015/8/1

N2 - With the increased application of many different drug classes for the treatment of psychiatric conditions in children, the incidence of priapism has also increased. Priapism of pharmacotherapeutic etiology in the pediatric population is a complex and poorly understood entity that continues to present new management challenges for clinicians. We present 2 cases of pediatric priapism thought to be secondary to the use of pharmacotherapeutic agents. In the first case, sertraline, an antidepressant, and in the second case, atomoxetine, a nonstimulant medication, are implicated as the most likely causative agents. Both medications have a growing association with priapism in the literature.

AB - With the increased application of many different drug classes for the treatment of psychiatric conditions in children, the incidence of priapism has also increased. Priapism of pharmacotherapeutic etiology in the pediatric population is a complex and poorly understood entity that continues to present new management challenges for clinicians. We present 2 cases of pediatric priapism thought to be secondary to the use of pharmacotherapeutic agents. In the first case, sertraline, an antidepressant, and in the second case, atomoxetine, a nonstimulant medication, are implicated as the most likely causative agents. Both medications have a growing association with priapism in the literature.

UR - http://www.scopus.com/inward/record.url?scp=84939778440&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84939778440&partnerID=8YFLogxK

U2 - 10.1016/j.urology.2015.05.006

DO - 10.1016/j.urology.2015.05.006

M3 - Article

C2 - 26199163

AN - SCOPUS:84939778440

VL - 86

SP - 376

EP - 378

JO - Urology

JF - Urology

SN - 0090-4295

IS - 2

ER -